Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SouthpoleSP67

Accutane & TCA Cross/Peels

Recommended Posts

Hi all,

I recently underwent a prescription of accutane and am wondering how long I have to wait before I attempt to do a round of TCA Cross and a TCA peel? Before you answer with your typical 6 months answer, I have to let you know that I actually stopped accutane probably sometime early in Month 2 of taking it (sometime in November).

I stopped taking Accutane because I am a decent sized guy weighing in at around 185 pounds & have a very low body fat %. My doctor, due to high liver enzymes (which I'm sure were caused due to strenuous lifting during my sport's offseason along w/ a high food intake to aid muscle building), only had me on 20mg once a day as well.

While I am not entirely aware of the reasons why people wait 6 months (hence another reason I am asking), but is it okay if I do this procedure around the later end of March, only 4 and a half months past the last time I took accutane? I wouldnt think, due to the low dosage and short amount of period of time, i took it that it would matter that much

Share this post


Link to post
Share on other sites

Six months after taking your last Accutane pill. :D That's what the literature suggests as a wait time before undergoing any invasive type procedures. If you want to correct scars, you certainly do not want to run any risk of making them worse through use of an invasive peel or TCA CROSS procedure, now do you?

Share this post


Link to post
Share on other sites

Ya I dont of course, but I go to school and my schedules to do these procedures, such as Fraxel which I plan to do in the summer, is not as open as others. I refuse to let the scars control my life and when i have time, which spring break will provide for me to do this treatment, I like to take advantage of it.

I mean honestly, I doubt the tane even really could still affect me with that low of a dose & in such a short amount of period of time.

I understand the risk, but other than your blanket statement of 6 months considering that is probably based off of people completing an accutane cycle, rather than me barely doing a 1/3 of a 6+month program, is there any other opinions?

Share this post


Link to post
Share on other sites

Ask your derm, or the surgeon who is to perform the invasive procedure. It does not matter that you did not finish the course. It matters that you took even ONE tablet of Accutane; the risk and liability involved for the surgeon will make most say "Absolutely NOT." I'm a nurse, so yes, I've seen docs say no for things like Accutane usage in my own patients. Particularly for a cosmetic procedure. I myself had to have emergency surgery and thus did not have sufficient time for the Accutane to get out of my system. I tore up my knee in a sports injury, then had to go to doc, who told me to stop the Accutane and I was scheduled for surgery the next day. And was NOT allowed to restart it again. The knee took forEVER to heal and now (11 years later) hurts every single day. It is not worth the risk.

Share this post


Link to post
Share on other sites

Just to back up wynnes statement(s). Tane can effect you and especially your skin in so many ways. Don't believe for one second that just because you only took a low dose for a short amount of time your are excluded from the minimum 6 month wait period. Trust me waiting even 6 months longer than you had planned to begin your scar revision is NOTHING in the grand scheme of things. If you ended up causing some severe hypopigmentation for instance, you would kick yourself for the rest of your life...

It is SO not worth it....

Share this post


Link to post
Share on other sites

In the 2006 Korean scientific article about TCA they did it on two people that were two months post accutane with no adverse effects (they actually showed great improvement). However that is a very small sample size and I agree with everyone else the benefits of waiting is far more valuable than not waiting and looking worse.

Share this post


Link to post
Share on other sites

Some derms in korea and other areas actually put their patients on low dose accutane post scar revision. I have no idea why they would do this but i have read that it works for alot of people. However i can't help but view it as being pretty darn risky. I know accutane lead to scarring in my case...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×